Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 12, 2021, 10:01 PM EDT for 4 counties in Georgia. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 10:01 PM EDT (02:01 UTC)
- Expired
- Jul 12, 2021, 11:15 PM EDT
- In force
- 74 min
- Issued by
- NWS Tallahassee, FL
Counties Lee County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 119 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 514 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
961
WWUS82 KTAE 130201
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
1001 PM EDT Mon Jul 12 2021
GAZ125>131-146-147-130315-
Tift GA-Worth GA-Colquitt GA-Lee GA-Dougherty GA-Irwin GA-Cook GA-
Turner GA-Ben Hill GA-
1001 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COOK...WESTERN
IRWIN...EASTERN DOUGHERTY...TURNER...EASTERN LEE...NORTHERN
COLQUITT...TIFT...NORTHWESTERN BEN HILL AND WORTH COUNTIES UNTIL 1115
PM EDT...
At 1001 PM EDT, Doppler radar was tracking a strong thunderstorm over
Omega, or near Tifton, moving north at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tifton, Ashburn, Sylvester, Moultrie, Albany, Omega, Norman Park,
Lenox, Poulan, Doerun, Ty Ty, Phillipsburg, Unionville, Marine Corps
Logistics Base, Worth, Terrell, Schley, Sycamore, Sumner and Warwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3191 8392 3185 8394 3184 8386 3182 8385
3183 8384 3180 8380 3180 8361 3185 8361
3184 8329 3116 8349 3123 8397 3140 8400
3144 8400 3144 8402 3192 8421
TIME...MOT...LOC 0201Z 183DEG 27KT 3138 8358
$$
72-BUNKERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 9:17 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 12, 9:17 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
917 PM EDT Mon Jul 12 2021
.UPDATE...
Made some changes to PoPs until around or shortly after midnight
as convection has increased over our western zones the last few
hours. Otherwise, there were no other changes made.
&&
.PREV DISCUSSION [754 PM EDT]...
.NEAR TERM [Through Tuesday]...
A moist environment is in place today with the 12z KTAE sounding
showing a preciptable water value of 1.9 inches. Expect scattered to
numerous showers and thunderstorms to continue across the area
through this evening with storm coverage gradually diminishing after
sunset. A few stronger storms cannot be ruled out as an upper low
east of the area drifts westward with slightly cooler mid-level
temperatures. As such, the SPC has a marginal risk of severe weather
across the area today with gusty winds the main threat and perhaps
some hail. Overnight lows tonight will generally be in the lower 70s.
On Tuesday, expect a similar pattern to today with scattered to
numerous showers and thunderstorms from late morning through the
afternoon. Highs will generally be in upper 80s to lower 90s.
.SHORT TERM [Tuesday Night Through Thursday]...
Overall wet pattern will continue into Wednesday, as a weak
tropical wave crosses the area Wednesday into Thursday. The wave
will bring a fresh slug of moisture into the tri-state area, with
PWATs pushing above 2 inches for much of the area. Expect activity
to increase from southeast to northwest through the day on
Wednesday, with another day of elevated PoPs on Thursday.
.LONG TERM [Thursday night Through Monday]...
The influence of the tropical wave should diminish by Friday, with
the deep layer moistening decreasing as the subtropical ridge
builds back over the region. This should lead to a bit less
coverage of afternoon showers and storms from Friday through the
weekend. Warmer temperatures will be on the way, as well, with
some mid 90s possible Saturday and Sunday.
.AVIATION...
[Through 00Z Wednesday]
Convection will wind down over the next few hours with VFR outside
of convection and tempo MVFR vsbys underneath storms. ECP/VLD have
the higher chances for the next 1-2 hours. Another round of
scattered showers and storms are on tap for Tuesday especially in
the afternoon hours. Have VCTS in all the TAFs to indicate a
higher probability of occurrence.
.MARINE...
Relatively light southeasterly flow is forecast to continue
through much of the week, with winds remaining below 15 knots and
seas in the 1 to 3 foot range.
.FIRE WEATHER...
There are minimal fire weather concerns expected for the next
several days with wet conditions in place.
.HYDROLOGY...
The Fenholloway River at Foley and Steinhatchee both continue in
minor flood stage this morning but are on a downward trend. The
Suwannee River at Rock Bluff and Manatee Springs continue to rise
and may reach minor flood stage late this week. Otherwise, a few
additional rivers remain in action stage. While we are in a more
active pattern, widespread rainfall amounts will be around 0.5-1.0
inch. These widespread values are not anticipated to cause
additional concerns, however, isolated higher values are expected
though and these higher amounts may lead to localized minor
flooding, particularly with higher rain rates and training.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 91 73 90 73 / 30 60 30 70 30
Panama City 74 88 74 87 74 / 30 50 20 70 30
Dothan 70 89 71 90 72 / 50 60 20 60 20
Albany 72 92 72 92 73 / 40 60 20 50 20
Valdosta 70 92 71 90 72 / 50 50 20 70 20
Cross City 72 92 72 89 72 / 30 60 30 80 30
Apalachicola 75 86 76 86 75 / 20 40 40 70 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM CDT Tuesday for Coastal Bay-
South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Barry
NEAR TERM...DVD
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Scholl
MARINE...Camp
FIRE WEATHER...DVD
HYDROLOGY...FieuxIn the hours before
Local storm report, Jul 12, 5:28 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 1 SSW MASSEE 31.17N 83.36W
07/12/2021 COOK GA 911 CALL CENTER
TREE DOWN ON BOONE ROAD. TIME ESTIMATED BY
RADAR.
&&
KGGLocal storm report, Jul 12, 5:46 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
546 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG 5 SW MOODY AFB 30.93N 83.25W
07/12/2021 LOWNDES GA EMERGENCY MNGR
ROOF OFF A BARN NEAR OLD PINE ROAD AND
MULLIGAN ROAD. TIME ESTIMATED BY RADAR.
&&
KGGSpecial weather statement, Jul 12, 6:01 PM EDT, 4 hours before
Special Weather Statement
National Weather Service Tallahassee FL
601 PM EDT Mon Jul 12 2021
FLZ029-034-122245-
Inland Dixie FL-Lafayette FL-
601 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE AND
NORTHEASTERN DIXIE COUNTIES UNTIL 645 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Bell, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hatch Bend, Guaranto Springs, Grady and Fletcher Springs.
LAT...LON 2983 8289 2983 8292 2981 8293 2980 8292
2976 8295 2974 8307 3002 8321 3006 8305
3001 8300 2999 8296 2996 8295 2996 8293
2995 8292 2989 8292 2990 8290 2988 8289
2988 8288
TIME...MOT...LOC 2200Z 165DEG 18KT 2983 8299
55-SCHOLLSpecial weather statement, Jul 12, 7:56 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
656 PM CDT Mon Jul 12 2021
FLZ009>012-130030-
Holmes FL-Inland Bay FL-Jackson FL-Washington FL-
656 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON...EASTERN HOLMES
AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 730 PM CDT...
At 656 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Chipley, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Chipley, Graceville, Bonifay, Marianna, Bradford, Malone, Cottondale,
Alford, Wausau, Esto, Campbellton, Noma, Richter Crossroads, Tendil
Crossing, Holland Crossroads, Cobb Crossroads, Jacobs, Noma Junction,
Bahoma and Compass Lake.
LAT...LON 3100 8569 3100 8511 3057 8536 3057 8538
3051 8539 3067 8571
TIME...MOT...LOC 2356Z 218DEG 13KT 3068 8558
55-SCHOLLSpecial weather statement, Jul 12, 9:28 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
928 PM EDT Mon Jul 12 2021
GAZ146-147-158-159-130215-
Brooks GA-Colquitt GA-Cook GA-Thomas GA-
928 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COOK...NORTHEASTERN
THOMAS...NORTHWESTERN BROOKS AND COLQUITT COUNTIES UNTIL 1015 PM
EDT...
At 928 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pavo, or 14 miles south of Moultrie, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Moultrie, Omega, Norman Park, Lenox, Doerun, Pavo, Coolidge,
Riverside, Schley, Berlin, Funston, Barwick, Ellenton, Reed Bingham
State Park, Greggs, Enon, Flat Ford, South Moultrie, Sigsbee and
Moultrie Municipal A/P.
LAT...LON 3106 8347 3080 8377 3131 8400 3133 8400
3133 8376 3132 8376 3132 8372 3133 8371
3133 8348
TIME...MOT...LOC 0128Z 155DEG 13KT 3098 8370
55-SCHOLLSpecial weather statement, Jul 12, 10:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1001 PM EDT Mon Jul 12 2021
GAZ125>131-146-147-130315-
Tift GA-Worth GA-Colquitt GA-Lee GA-Dougherty GA-Irwin GA-Cook GA-
Turner GA-Ben Hill GA-
1001 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COOK...WESTERN
IRWIN...EASTERN DOUGHERTY...TURNER...EASTERN LEE...NORTHERN
COLQUITT...TIFT...NORTHWESTERN BEN HILL AND WORTH COUNTIES UNTIL 1115
PM EDT...
At 1001 PM EDT, Doppler radar was tracking a strong thunderstorm over
Omega, or near Tifton, moving north at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tifton, Ashburn, Sylvester, Moultrie, Albany, Omega, Norman Park,
Lenox, Poulan, Doerun, Ty Ty, Phillipsburg, Unionville, Marine Corps
Logistics Base, Worth, Terrell, Schley, Sycamore, Sumner and Warwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3191 8392 3185 8394 3184 8386 3182 8385
3183 8384 3180 8380 3180 8361 3185 8361
3184 8329 3116 8349 3123 8397 3140 8400
3144 8400 3144 8402 3192 8421
TIME...MOT...LOC 0201Z 183DEG 27KT 3138 8358
72-BUNKERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:32 PM EDT | Areal Flood Advisory | TAE | Bay, Holmes, Jackson, Walton, Washington | 118 min |
| Jul 12, 11:00 PM EDT | Areal Flood Advisory | TAE | Holmes, Jackson, Walton, Washington | 3 hr |
| Jul 13, 2:52 PM EDT | Special Weather Statement | TAE | Washington | 38 min |
| Jul 13, 2:54 PM EDT | Special Marine Warning | TAE | 36 min | |
| Jul 13, 4:16 PM EDT | Special Weather Statement | TAE | Holmes | 29 min |
| Jul 13, 5:40 PM EDT | Special Weather Statement | TAE | Dixie | 35 min |
| Jul 13, 6:03 PM EDT | Special Weather Statement | TAE | Taylor | 42 min |
| Jul 13, 6:05 PM EDT | Special Weather Statement | TAE | Jefferson | 40 min |
| Jul 13, 6:24 PM EDT | Special Weather Statement | TAE | Dixie | 36 min |
| Jul 13, 6:34 PM EDT | Special Marine Warning | TAE | 66 min | |
| Jul 13, 6:47 PM EDT | Special Weather Statement | TAE | Taylor | 28 min |
| Jul 12, 9:28 PM EDT | Special Weather Statement | TAE | Colquitt | 47 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.